Alert archive / Missouri / Wind Advisories in 2019

Wind Advisory 7, NWS Paducah, KY

March 12, 201910 counties in Illinois; 11 counties in Missouri; 6 counties in Kentucky

NWS Paducah, KY issued this wind advisory at Mar 12, 2019, 3:24 PM CDT for 10 counties in Illinois; 11 counties in Missouri; 6 counties in Kentucky. It took effect at Mar 13, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2019, 3:24 PM CDT (20:24 UTC)
In effect from
Mar 13, 2019, 10:00 AM CDT
Expired
Mar 13, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Paducah, KY
All 27 counties

Alexander County, IL, Franklin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS73 KPAH 122024
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
324 PM CDT Tue Mar 12 2019

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-131000-
/O.NEW.KPAH.WI.Y.0007.190313T1500Z-190314T0000Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, 
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, 
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
324 PM CDT Tue Mar 12 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM CDT Wednesday. 

* TIMING...Winds will begin to increase around midday Wednesday,
  with peak wind gusts occurring during afternoon across 
  southeast Missouri, far west Kentucky and southwest Illinois.

* WINDS...Sustained south winds 20 to 25 mph with gusts up to 40 
  mph are expected. 

* IMPACTS...Outdoor activities and furnishings will be impacted by
  high winds. Vehicular traffic, especially high profile vehicles,
  will experience difficult driving conditions at times. High 
  wind gusts may down some trees due to loose soil conditions from
  recent heavy rains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
3 follow-up statements
528 
WWUS73 KPAH 130914
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
414 AM CDT Wed Mar 13 2019

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-140000-
/O.CON.KPAH.WI.Y.0007.190313T1500Z-190314T0000Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, 
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, 
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
414 AM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Winds will increase around midday, with peak wind 
  gusts occurring in the afternoon across southeast Missouri, 
  southwest Illinois, and far western Kentucky.

* WINDS...Sustained south winds 20 to 25 mph with gusts of 40 to
  45 mph are expected. 

* IMPACTS...Outdoor activities and furnishings will be impacted 
  by high winds. Vehicular traffic, especially high profile 
  vehicles, will experience difficult driving conditions at 
  times. High wind gusts may down some trees due to loose soil 
  conditions from recent heavy rains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour, or wind gusts 
are expected to reach 40 mph for any duration.

&&

$$

RJP
322 
WWUS73 KPAH 131953
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
253 PM CDT Wed Mar 13 2019

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-140000-
/O.NEW.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/
/O.CON.KPAH.WI.Y.0007.000000T0000Z-190314T0000Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, 
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, 
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
253 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 9 AM to 6 PM CDT Thursday. 

* TIMING...through the end of the day today, and from mid morning
  to late afternoon Thursday.

* WINDS...south winds may gust around 40 mph at times through the
  end of the day today. On Thursday, strong south to southwest
  winds will likely gust from 45 to 55 mph at times.

* IMPACTS...outdoor items not secured down will likely be tossed
  around or damaged. Impacts for drivers of high profile vehicles
  is likely. Of particular concern on Thursday is the possibility
  of a few power outages, and large limbs or even a few trees
  coming down due to wet ground conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour, or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
140000-
/O.NEW.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, 
and Elkton
253 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 9 AM to 6 PM CDT Thursday. 

* TIMING...from mid morning to late afternoon Thursday.

* WINDS...strong south to southwest winds will likely gust from 45
  to 55 mph at times.

* IMPACTS...outdoor items not secured down will likely be tossed
  around or damaged. Impacts for drivers of high profile vehicles
  is likely. Of particular concern is the possibility of a few 
  power outages, and large limbs or even a few trees coming down 
  due to wet ground conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

08
776 
WWUS73 KPAH 140011
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
711 PM CDT Wed Mar 13 2019

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-140115-
/O.EXP.KPAH.WI.Y.0007.000000T0000Z-190314T0000Z/
/O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, 
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, 
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
711 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT
THURSDAY...
...WIND ADVISORY FOR TODAY HAS EXPIRED...

* TIMING...from mid morning to late afternoon Thursday. The Wind
  Advisory that was in effect for today has expired.
 
* WINDS...strong south to southwest winds will likely gust from 
  45 to 55 mph at times. 

* IMPACTS...outdoor items not secured down will likely be tossed 
  around or damaged. Impacts for drivers of high profile 
  vehicles is likely. Of particular concern on Thursday is the 
  possibility of a few power outages, and large limbs or even a 
  few trees coming down due to wet ground conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour, or wind gusts
are expected to reach 40 mph for any duration.

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
140115-
/O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, 
and Elkton
711 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT
THURSDAY...

* TIMING...from mid morning to late afternoon Thursday.

* WINDS...strong south to southwest winds will likely gust from 
  45 to 55 mph at times. 

* IMPACTS...outdoor items not secured down will likely be tossed 
  around or damaged. Impacts for drivers of high profile 
  vehicles is likely. Of particular concern is the possibility 
  of a few power outages, and large limbs or even a few trees 
  coming down due to wet ground conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

Smith

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:01 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 12, 3:01 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
301 PM CDT Tue Mar 12 2019

.SHORT TERM...(Tonight through Wednesday night)
Issued at 301 PM CDT Tue Mar 12 2019

Through Wednesday night, we still have plenty of forecast challenges
to address, including how much of the area will see showers tonight,
the extent of strong winds on Wednesday, timing of rainfall and the
threat for strong to severe storms.

First order of business is the shower activity now through tonight.
Initial lob of energy that approached the area earlier this morning
has weakened, hence the incoming rain has fizzled somewhat but there
is still some low level dry air to overcome. However, as an upper
level low pressure system pivots northeast out of the southwestern
U.S. tonight into Wednesday, southwesterly flow aloft will continue
to strengthen as the lower level moisten up with additional lobes of
energy approaching the area. Parts of southeast MO and southwest IL
will have the best chance of seeing any precipitation now through
this evening. Lesser chances further east. Chances will pivot
northeast with time this evening to where the overnight hours will
likely be mainly dry as mid levels start drying out.

This dry weather will continue into Wednesday morning, as we wait
for a prefrontal trough to move into the area. Showers and some
scattered thunderstorms will start moving into the western portions
of the area after 18Z Wednesday and then press eastward with time
during the evening and overnight hours.

PWATs are still progged to be very high so we are looking at storm
total precipitation amounts to half inch to an inch, with localized
higher amounts. Given the progressive nature of this band of
activity, we are not as concerned about flash flooding issues at
this time. There will likely be some localized issues where the
ground is already saturated due to swollen rivers.

Ahead of this band of precipitation, winds will be increasing as
well. Low level winds will be strengthening during the day on
Wednesday and we should mix to about 875-850mb and we should be able
to mix down wind gusts up to about 40 mph. Since western portions of
the CWA seem to be a better bet to reach criteria and to match up
better with surrounding offices, will issue a wind advisory for
tomorrow afternoon.

Lastly, looking at the severe weather potential: Just like with our
last two potential severe weather events, it is not about whether we
have shear, because we have plenty. It is about the degree of
instability that we have to deal with. But, we will not have to be
dealing with ongoing precipitation this time. Surface dewpoints will
climb into the lower 60s at best, just as the band of showers and
sct storms rolls in. Most unstable CAPE values are not real
impressive as are the mid level lapse rates. Parameters look good
for thunderstorms, just not a slam dunk for strong to severe storms
right now. Will continue to monitor this threat of course,
especially given the strong shear that will be in place.

.LONG TERM...(Thursday through Tuesday)
Issued at 301 PM CDT Tue Mar 12 2019

Forecast soundings continue to indicate impressive winds ranging
from 40 to 80 kts throughout the mixing layer on Thursday. One fly
in the ointment is the slower exit of showers and cloud cover on
Thursday, which would tamp down some of our wind potential.  Our
highest winds will be across our west and northwest counties, where
we should be rain-free and start having some sunshine by mid day.
Went with gusts from the southwest in the 40 to near 50 mph range
for these areas. Farther east, kept gusts a little lower, around 40
mph, based on the previously mentioned reasons, and we will continue
to watch the precipitation and cloud timing.  Just a few hours
faster/slower could make a big difference in what kind of wind
product we will need.

Winds will gradually taper off Thursday night, becoming west at 10
to 15 mph by 12z Friday.  Winds will become gusty from the northwest
on Friday, with gusts of 20 to 25 mph by Friday afternoon.  High
pressure will be building eastward from the Central Plains Friday
into Saturday, loosening our pressure gradient for Friday night into
the weekend.  The high will settle south of our region on Sunday.
ECMWF and GFS show a weak cold front moving across our region Sunday
afternoon into Sunday night.  GFS produces some light QPF with its
passage, while the ECMWF keeps our area dry.  Without much moisture
to work with, prefer to go with a dry forecast for now.  Another
area of high pressure will build southeast out of the northern
Plains for the beginning of next week. This will keep our region dry
for Monday and Tuesday.

Unseasonably warm temperatures are expected for Thursday with highs
around 70 degrees.  A significant cool down will begin Thursday
night, with lows around 40 degrees, and highs Friday only in the
middle to upper 40s. Lows Friday night will be below seasonal
normals in the upper 20s to around 30 degrees.  Unseasonably cool
conditions will continue into Saturday night.  Temperatures will
moderate to near seasonal readings Sunday into Sunday night, and
both lows and highs will persist near these values into the first
part of the work week.

&&

.AVIATION...
Issued at 301 PM CDT Tue Mar 12 2019

VFR conditions will prevail through the forecast period. A 5-10kft
cloud deck will move in late in the afternoon and evening with a
scattered light showers possible in western terminals
(KCGI/KMVN/KPAH). Winds will be southeasterly this afternoon and
tonight generally AOB 10 knots then turning more southerly by the
end of the period. Will continue with a mention of low level wind
shear as boundary layer winds strengthen late tonight into
tomorrow morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...CW
LONG TERM...RST
AVIATION...CW
Hazardous weather outlook, Mar 12, 3:53 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
353 AM CDT Tue Mar 12 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
353 AM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Refer to river Flood Warnings and Statements for the latest on
the river flooding across the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A slight chance of thunderstorms is forecast across all or part of
the area Wednesday afternoon into Wednesday night. The chance of
thunderstorms lingers across mainly southwest Indiana and western
Kentucky through midday Thursday. There is a marginal risk for
severe weather during this time. The greatest risk appears to be
across western Kentucky and southwest Indiana Thursday morning
through midday. Should severe storms materialize, damaging winds
will be the primary concern. While a period of heavy rainfall
is possible, any flooding should remain localized.

Southerly winds will gust as high as 30 to 40 mph over most of the
region Wednesday afternoon and evening. By Thursday, very strong
southwest winds will gust 40 to 50 mph. These winds could lead to
uprooted trees and very difficult driving and boating conditions.
When combined with the expected low relative humidity, an elevated
fire danger may develop in the Missouri Ozarks Thursday afternoon.

Flooding will continue on several rivers and their tributaries.
Refer to the latest Flood Warnings and Statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor the latest forecasts in case
their activation becomes necessary Wednesday afternoon and
evening, then again morning through midday on Thursday.

RJP

Nearby

Wind Advisories in Missouri, 2019Wind Advisories in Illinois, 2019Wind Advisories in Kentucky, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.